Reply Hey Mom! Learn more about the Gerber Life Insurance Grow-Up Plan!
 
Thread Tools Display Modes
Old 07-16-2007, 02:12 PM   #11
lisadoni's Avatar
lisadoni
Registered Users
seller
 
Join Date: May 2007
Location: Virginia
Posts: 492
My Mood:
Re: Hives from Antibiotics?

My DS had the exact same reaction. I'd call the doctor's office asap. DS had even been given Amoxicillin 1-2 times before with no problem, then all of a sudden he was allergic.

Advertisement

__________________
Proud mommy to boy - 4/16/2003, and twin girls - 11/28/2006.
lisadoni is offline   Reply With Quote
Old 07-16-2007, 03:59 PM   #12
mom2madison06's Avatar
mom2madison06
Registered Users
seller
 
Join Date: Mar 2007
Location: richmond, va.
Posts: 2,568
My Mood:
Re: Hives from Antibiotics?

I'd give her some Benadryl and let your Doctor know. There are other antibiotics that she could still take, and probably should, if you haven't finished the course (ending early can make the infection come back worse, and contributes to drug-resistant strains). I'm allergic to Sulfa and Sulfanomides, and that sounds like the reaction I had.
__________________
elizabeth.
crunchy college mama to maddie -- july 2006.
mom2madison06 is offline   Reply With Quote
Old 07-16-2007, 09:34 PM   #13
icanonlyimagine's Avatar
icanonlyimagine
Theres a Scent for that!
sitesupporter
seller
seller
 
Join Date: Jul 2006
Posts: 13,018
My Mood:
Re: Hives from Antibiotics?

Gracie has had amoxacillan a few times in the past 3 years for ear inf, but she just had one a few weeks ago and I ended up taking her to the ER because of hives. DH and MIL are both allergic to penecillian, so I guess she is too now. somtimes it doesnt show up until later on, DH didnt know he was allergic till years later
__________________
Jonita wife to Eric SAHMommy to Graceen 6/9/04, Mackenzie 2/27/08
HAVE YOU TRIED THE ALL NEWDONT FORGET THE ALWAYS AWESOME
icanonlyimagine is offline   Reply With Quote
Old 07-17-2007, 05:09 PM   #14
CKMOMMA's Avatar
CKMOMMA
Registered Users
seller
 
Join Date: Jul 2007
Location: Texas!
Posts: 2,602
My Mood:
Re: Hives from Antibiotics?

Thats what happened to my daughter also after a few days. SHe had taken it before also and didnt have that reaction. its hard b.c it could have been b.c her feaver broke to she got the rash so we arent 100% it was the meds!
__________________
Ship US ONLY Brandi wife to Cody mommy to Katelyn (6) Caden (3 yrs) Colton my 30 weeker (2 yrs)

www.brandimorris.scentsy.us
CKMOMMA is offline   Reply With Quote
Old 07-17-2007, 05:19 PM   #15
carrottop76's Avatar
carrottop76
Registered Users
 
Join Date: Jun 2007
Posts: 167
My Mood:
Re: Hives from Antibiotics?

How funny. I just got back from the clinic not ten minutes ago after having a similar reaction to a sulfa antibiotic. They gave me two shots in my bum (ouch!). Benadryl and a steroid and its already a lot better.

I would call a nurse triage line just in case, especially if you still have more doses to give. As a person whose had lots of allergic reactions I can tell you that they don't necessarily follow a predictible course. The next dose could produce a much more dangerous effect. Or not. But, its always better to be safe than sorry!
carrottop76 is offline   Reply With Quote
Old 07-17-2007, 05:35 PM   #16
iris0110's Avatar
iris0110
Registered Users
seller
seller
 
Join Date: Apr 2006
Location: N TX
Posts: 15,003
My Mood:
Re: Hives from Antibiotics?

Yep I'm allergic to all of the penicilin family antibiotics, and I break out in hives when I take them. I used to be able to do amoxcicillin as a child, but I can't even handle it any more.
__________________
ShannonInk'd, Atheist, Liberal, Part Time Large Equipment Mechanic, HS-ing, Mum to ASD Ninja Kearnan (8-4-01) & Derby Boy Tharen (12-1-05)
Always remembering Arawyn Born Silently (12-21-03)
Crocheted longies/shorties, toys and more see samples Arawyn's Garden Crochet
iris0110 is offline   Reply With Quote
Old 07-17-2007, 06:11 PM   #17
tiredmommyof8's Avatar
tiredmommyof8
Registered Users
seller
seller
 
Join Date: May 2007
Location: Georgia
Posts: 4,429
My Mood:
Re: Hives from Antibiotics?

You should definately consult you pedi asap. I took penicillin many times as a child but had a reaction to it when I was 14 and ever since then I have been unable to take it. I broke out in a rash all over my chest and stomach. I also can't take Cephalosporins (Ceclor, Keflex) either. 4 of my children are also allergic to penicillin.
__________________


Kate~ Now an exhausted Mommy of 9!
ISO/IHA
tiredmommyof8 is offline   Reply With Quote
Old 07-17-2007, 07:17 PM   #18
ModernMama's Avatar
ModernMama
Registered Users
seller
 
Join Date: Jun 2006
Posts: 1,024
My Mood:
Re: Hives from Antibiotics?

We called the ped and he said to stop giving her the amox. He prescribed something different and she's fine so far. We go back Friday and he is going to send us to an allergist to do a skin test for a penecillin allergy. Also, the hives were completely gone the next morning so I didn't give her any Benadryl. I used an awesome cream with tea tree oil in it that really helped with the itching. Thanks for all the help and support Mama's!
__________________
Sudent midwife
Mama to Natalie (12/04), Johnny (11/06) & Mikayla (11/10)
Stepmom to Michael (7/04)
ModernMama is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Copyright 2005 - 2014 Escalate Media. All Rights Reserved.